Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 104, NWS Albany, NY

July 17, 2017Saratoga County, Warren County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 17, 2017, 3:44 PM EDT for Saratoga County, Warren County, New York. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2017, 3:44 PM EDT (19:44 UTC)
Expired
Jul 17, 2017, 4:45 PM EDT
In force
61 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Saratoga County, NY, Warren County, NY

The radar

The Albany radar (KENX), 79 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 4:33 PM EDTTSTM WND DMG1 Nnw Jewell Corner, NYJEWELL ROAD NEAR KOBER ROAD. REPORTS OF WIRES DOWN ACROSS ROADWAY.
Jul 17, 4:40 PM EDTTSTM WND DMG3 S Kings Station, NYDANIELS ROAD NEAR MAPLE AVE ROUTE 9. REPORTS OF TREES AND WIRES DOWN IN THE ROADWAY.
Jul 17, 4:44 PM EDTTSTM WND DMG2 Sse Kings Station, NYLEWIS ROAD. REPORT OF A TREE DOWN ACROSS ROADWAY.
Jul 17, 4:50 PM EDTTSTM WND DMG3 Ssw Kings Station, NYTREES AND WIRES DOWN ON DANIELS RD NEAR ROUTE 9

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 12:48 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WUUS51 KALY 171944
SVRALY
NYC091-113-172045-
/O.NEW.KALY.SV.W.0104.170717T1944Z-170717T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
344 PM EDT MON JUL 17 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Warren County in east central New York...
  Northern Saratoga County in east central New York...

* Until 445 PM EDT

* At 343 PM EDT, a severe thunderstorm was located near Edinburg, or
  14 miles northwest of Saratoga Springs, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees, and power lines. 

* This severe thunderstorm will be near, 
  Corinth and Lake Luzerne-Hadle around 410 PM EDT. 
  Glens Falls, West Glens Falls and Glens Falls North around 430 PM 
  EDT. 

Other locations impacted by this severe thunderstorm include
Beartown, Shaw Corners, Lake Luzerne, Kings Station, Barkersville,
Glenwild, Northumberland, Greenfield Center, Wiley Corners and North
Greenfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4332 7360 4330 7359 4327 7360 4326 7359
      4324 7360 4322 7358 4319 7359 4318 7358
      4317 7359 4315 7358 4313 7359 4304 7410
      4325 7414 4340 7361
TIME...MOT...LOC 1943Z 251DEG 23KT 4317 7402 

HAIL...1.00IN
WIND...60MPH
 
$$

DBT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:29 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 17, 1:29 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Albany NY
129 PM EDT Mon Jul 17 2017

.SYNOPSIS...
A slow moving upper level trough and weak frontal boundary will
bring showers and thunderstorms with potential gusty winds, hail
and locally heavy rainfall to the region today and Tuesday. High
pressure builds into the area on Wednesday. However, the threat
for heavy rainfall and thunderstorms returns on Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Severe Thunderstorm Watch 417 has been issued. Adjusted
forecast for isolated thunderstorm around KALB airport that is
now dissipating but all convection will expand through the
afternoon. Rest of forecast untouched through this afternoon.
Some storms in southern Adirondacks and western Mohawk Valley
strengthening considerably. CAPEs exceeding 1000 J/kg in
mesoscale analyses and on satellite derived products. Will
become more unstable through this afternoon and convection will
expand and strengthen. Temperatures in the 80s this afternoon
and low level dewpoints have risen into early this afternoon.

So, surface based instability and EML over our region will make
for a stormy afternoon in some areas. Hail, damaging winds and
some localized flooding possible. The Woodgate NY Mesonet site
had around an inch and a half of rain in about an hour earlier
and some storm could train this afternoon.

Showers and storms linger into this evening and tonight with
decreasing coverage and intensity. Lows in the 60s.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The weak low level boundary or surface trough that supports
development of new convection Tuesday, should support less
widespread convection and not as strong. The diffuse convergence
zone will be a little farther south and east where old
convective outflows will exist. So, the better chances for
storms Tuesday will be near, south and east of the Capital
District, through the Mid Hudson Valley, Berkshires and NW CT.
Storms could still be strong with CAPEs at or above 1000 J/kg
but without the steep midlevel lapse rates and unknown extent of
clouds and convective debris to potentially limit heating
Tuesday, not as confident for widespread severe weather or flash
flood potential. Highs Tuesday in the 80s but upper 70s
northern areas.

Upper energy and deeper moisture exit Tuesday night and
Wednesday as surface high pressure builds into the region.
Still, some isolated to scattered showers and storms possible
south and east of Albany on Wednesday where the weak low level
boundary washes out. Highs Wednesday in the mid to upper 80s but
around 80 higher terrain.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The extended opens with a cold front and short-wave trough in
west to northwest mid and upper level flow approaching the
region. The cold front will focus some scattered showers and
thunderstorms. The instability does not look overly abundant on
the the latest GFS with low to moderate amounts of SBCAPE in the
500-1000 J/kg range. PWATS increase to 1.25-1.75" from the
Mohawk Valley/Capital Region and southern VT south and east.
Some locally heavy rainfall will be possible with any
thunderstorms once again. It will be warm and humid ahead of the
front with sfc dewpts generally in the 60s. Highs will be in
the mid 80s to close to 90F in the valley locations with 70s to
lower 80s over the hills and mountains.

Thu night into Fri...The cold front moves south of the region
with a secondary cold front and the upper trough axis moving
through according to the latest GFS/ECMWF/Canadian GGEM in the
evening with perhaps a few showers over the higher terrain
lingering into Friday morning. High pressure builds in from
south-central Ontario. Decent cold advection occurs in the wake
of the secondary cold front with H850 temps falling to +10C to
+14C from northwest to southeast across the region. After lows
in the upper 50s to mid 60s, highs will be near normal with
lower to mid 80s in the valley locales, and upper 60s to upper
70s over the mtns.

Fri night into Saturday...High pressure ridges in from the
southeastern Canada with fair and dry weather expected. The mid
level flow becomes zonal with the next wave setting up to
approach from the upper Midwest and Great Lakes Region to close
the weekend. Humidity levels will be comfortable to open the
weekend with sfc dewpts in the upper 40s to upper 50s. Lows Fri
night will be in the 50s to around 60F with highs seasonable for
late July with 70s to lower 80s.

Sat night into Sunday...Warm advection increases ahead of the
warm front to the sfc cyclone approaching from the central and
eastern Great Lakes Region. Showers begin to move in late
Saturday night/Sunday morning. Some elevated instability coupled
with decent moisture advection will keep the threat of showers
with a chance of thunderstorms into the afternoon. Temps will
continue to be near normal.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Band of strong thunderstorms in the southern Adirondacks and
western Mohawk Valley will expand and track east through this
afternoon. Timed the hour or two time window for the best
chances for thunderstorms between 19Z-21Z at KGFL, 20Z-22Z at
KALB, and 22Z-23Z at KPSF and will amend if timing is off.
Mesoscale guidance is indicating the thunderstorms at about
those times at the TAF sites. The thunderstorms are expected to
largely dissipate before they get to KPOU.

Once any lingering showers and storms end this evening, around
or just after midnight, some areas of low clouds and patchy fog
will form. Some MVFR/IFR ceilings and visibilities are likely in
some areas and are indicated at KALB, KGFL and KPSF. Any fog and
low clouds should lift by 13Z Tuesday when VFR conditions should
return to all the TAF sites. KPOU may be predominantly VFR
through the entire period through 18Z Tuesday.

Winds will be south at 10 Kt or less this afternoon and just
light this evening and tonight. South to southwest winds will
continue Tuesday morning at less than 10 Kt. Indicating possible
gusts to 30-35 Kt in thunderstorms this afternoon.

Outlook...

Monday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Tuesday: Moderate Operational Impact. Scattered SHRA...TSRA.
Tuesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Low Operational Impact. Slight Chance of SHRA.

&&

.FIRE WEATHER...
A few thunderstorms will impact locations from the Capital
Region north and west this morning, as a weak disturbance moves
through. The threat for showers and some thunderstorms with
potential gusty winds, hail and locally heavy rainfall increases
this afternoon and Tuesday due to an upper level low and a weak
frontal boundary impacting the region.

An increase in humidity with showers and thunderstorms are likely
today, with minimum RH values expected to be 60 to 75 percent.
Continued heat and humidity with chances for showers and
thunderstorms are expected Tuesday with minimum RH values again
60 to 75 percent. RH values will be 80 to 100 percent both Monday
and Tuesday nights.

The winds will shift to the south today at 5 to 15 mph and
continue through Tuesday.

A widespread wetting rainfall is likely today into Tuesday.

&&

.HYDROLOGY...
Widespread hydrological problems are not expected on the main
stem rivers the next several days, but localized poor drainage
and urban flooding and even isolated flash flooding will be
possible today into Tuesday.

Today into Tuesday will feature several chances for showers and
thunderstorms ahead of a cold front and an upper level low.
Some locally heavy rainfall is possible today into Tuesday in
the more humid air mass. Some of the thunderstorms may move
slowly or train over the same areas with intense rainfall rates
especially this afternoon into Tuesday. Ponding of water on
roadways and poor drainage flooding of low lying areas will be
possible. Despite high 3-hr zonal flash flood guidance values of
2.1 to about 3 inches over the HSA, there is a threat of
isolated flash flooding. The latest MMEFS guidance has no main
stem river flooding forecasted in the ALY HSA.

Dry weather may briefly return for the mid-week. Another bout
of wet weather with additional showers and thunderstorms is
possible Thursday into Friday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Severe Thunderstorm Watch until 8 PM EDT this evening for
     NYZ032-033-038>043-047>054-058-059-082>084.
MA...None.
VT...Severe Thunderstorm Watch until 8 PM EDT this evening for
     VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS/JVM
LONG TERM...ELH/Wasula
AVIATION...NAS
FIRE WEATHER...NAS/JVM
HYDROLOGY...NAS/JVM
Hazardous weather outlook, Jul 17, 1:13 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
113 PM EDT Mon Jul 17 2017

CTZ001-013-MAZ001-025-NYZ060-061-063>066-181100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
113 PM EDT Mon Jul 17 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts parts of the eastern Catskills, mid Hudson
Valley, and southern Taconics.

.DAY ONE...This Afternoon and Tonight.

There is a chance of thunderstorms today into tonight. There is a
Slight Risk some of the thunderstorms could become severe with
damaging winds and large hail one inch in diameter or greater, as the
main threats.

Locally heavy rainfall may also accompany the thunderstorms, which
could produce ponding of water on roadways and poor drainage
flooding of low lying and urban areas. Isolated flash flooding is
also possible, if thunderstorms repeatedly move over the same areas
this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is also a chance of thunderstorms Tuesday, Thursday, and again
on Sunday mainly in the afternoon into the early evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are advised to report large hail, damaging winds and
flooding.

NYZ032-033-038>043-047>054-058-059-082>084-VTZ013>015-181100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
113 PM EDT Mon Jul 17 2017

...SEVERE THUNDERSTORM WATCH 417 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for The western Mohawk Valley,
southern Adirondacks, Schoharie Valley, Helderbergs, Capital
District, Lake George Saratoga region, the northern and central
taconics and southern Vermont.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

In addition to the severe weather threat, locally heavy rainfall may
also accompany the thunderstorms, which could produce ponding of
water on roadways and poor drainage flooding of low lying and urban
areas. Isolated flash flooding is also possible, if thunderstorms
repeatedly move over the same areas this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is also a chance of thunderstorms Tuesday, Thursday, and again
on Sunday mainly in the afternoon into the early evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are advised to report large hail, damaging winds and
flooding.

In the hours before

Special weather statement, Jul 17, 9:52 AM EDT, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Albany NY
952 AM EDT MON JUL 17 2017

NYZ032-171430-
Northern Herkimer-
952 AM EDT MON JUL 17 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HERKIMER COUNTY...

At 952 AM EDT, a strong thunderstorm was located 9 miles southeast of
Indian River, or 17 miles northwest of Old Forge, moving northeast at
30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

this storm will remain over mainly rural areas of northern Northern
Herkimer County, including the following locations: Moshier Falls and
Lyon Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4405 7506 4407 7486 4395 7484 4381 7514
      4406 7517 4408 7513
TIME...MOT...LOC 1352Z 231DEG 27KT 4391 7519

DBT
Special weather statement, Jul 17, 11:21 AM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Albany NY
1121 AM EDT MON JUL 17 2017

NYZ032-171600-
Northern Herkimer-
1121 AM EDT MON JUL 17 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY...

At 1120 AM EDT, a strong thunderstorm was located near Forestport, or
11 miles east of Boonville, moving northeast at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will be near...
  McKeever around 1135 AM EDT.
  Nicks Lake Campground around 1150 AM EDT.
  Old Forge around 1155 AM EDT.
  Alger Island Public Campground and Eagle Bay around 1200 PM EDT.

Other locations impacted by this storm include Atwell, Wolf Lake
Landing, Minnehaha, Thendara, Mountain Lodge, North Wilmurt and First
Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4383 7482 4356 7479 4340 7508 4366 7512
TIME...MOT...LOC 1520Z 229DEG 25KT 4348 7511

DBT
Special weather statement, Jul 17, 12:04 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Albany NY
1204 PM EDT MON JUL 17 2017

NYZ032-033-171700-
Northern Herkimer-Hamilton-
1204 PM EDT MON JUL 17 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HAMILTON AND
CENTRAL HERKIMER COUNTIES...

At 1204 PM EDT, a strong thunderstorm was located 8 miles southeast
of McKeever, or 12 miles south of Old Forge, moving east at 20 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

this storm will remain over mainly rural areas of southern Northern
Herkimer and west central Hamilton Counties, including the following
locations: Caswell Lake, Atwell, North Wilmurt, First Lake, Wolf Lake
Landing and Herkimer Landing.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4375 7473 4349 7458 4342 7505 4353 7510
      4360 7511
TIME...MOT...LOC 1604Z 247DEG 16KT 4353 7497

DBT
Special weather statement, Jul 17, 1:25 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Albany NY
125 PM EDT MON JUL 17 2017

NYZ038-171800-
Southern Herkimer-
125 PM EDT MON JUL 17 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...

At 125 PM EDT, a strong thunderstorm was located near Newport, or 9
miles northeast of Utica, moving east at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

This storm will be near...
  Newport, Middleville and Cold Brook around 130 PM EDT.

Other locations impacted by this storm include West Frankfort,
Curtis, Harbor, Farrel Corner, Countryman, Burrell Corners, Shedd
Corners, Hurricane, Old City and Gray.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 800 PM EDT for
eastern New York.

LAT...LON 4314 7514 4323 7507 4332 7480 4329 7471
      4317 7470 4317 7472 4315 7471 4314 7474
      4313 7473 4304 7521 4306 7521
TIME...MOT...LOC 1725Z 249DEG 35KT 4317 7508

DBT
Special weather statement, Jul 17, 2:41 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Albany NY
241 PM EDT MON JUL 17 2017

NYZ042-043-171945-
Northern Washington-Northern Warren-
241 PM EDT MON JUL 17 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WARREN AND
NORTHWESTERN WASHINGTON COUNTIES...

At 241 PM EDT, strong thunderstorms were clustered over Eagle Point
Campground, or 15 miles north of Warrensburg, moving northeast at 25
mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Warrensburg, Johnsburg, Hague, Rogers Rock Campground, Eagle Point
Campground, Scaroon Manor Public Campground, Chestertown, North
Creek, Huletts Landing, Putnam, Wright, Thurman, Sodom,
Starbuckville, Edwards Hill, Wevertown, Putnam Station, Pottersville,
Holcombville and North River.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4378 7336 4373 7337 4366 7342 4338 7416
      4373 7421 4381 7339
TIME...MOT...LOC 1841Z 246DEG 20KT 4373 7378

BGM
Special weather statement, Jul 17, 3:14 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Albany NY
314 PM EDT MON JUL 17 2017

NYZ041-042-083-172015-
Southeast Warren-Northern Saratoga-Northern Warren-
314 PM EDT MON JUL 17 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WARREN AND
NORTHERN SARATOGA COUNTIES...

At 314 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Day Center to Edinburg to Cranberry
Creek. Movement was northeast at 30 mph.

Wind gusts up to 50 mph and dime size hail are possible with these
storms.

These storms will be near...
  Day Center around 325 PM EDT.
  Lake Luzerne-Hadle and Lake Luzerne Campground around 340 PM EDT.
  Warrensburg and Lake George Village around 345 PM EDT.
  Corinth and Glens Falls North around 355 PM EDT.
  Bolton Landing around 400 PM EDT.
  Glens Falls and West Glens Falls around 415 PM EDT.

Other locations impacted by these storms include Thurman Station,
Cleverdale, Beartown, Tenantville, Lake Luzerne, Kings Station,
Glenwild, Northumberland, Greenfield Center and Wiley Corners.

THIS INCLUDES Interstate 87 near exit 16.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4365 7355 4359 7357 4356 7361 4350 7363
      4339 7361 4313 7359 4309 7403 4312 7411
      4332 7415 4339 7415
TIME...MOT...LOC 1914Z 246DEG 28KT 4336 7405 4325 7408 4313 7424

DBT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 5:56 AM EDTSpecial Weather StatementALYHerkimer49 min
Jul 17, 6:32 AM EDTSpecial Weather StatementALYHamilton43 min
Jul 17, 6:33 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer57 min
Jul 17, 7:37 AM EDTSpecial Weather StatementALYHamilton38 min
Jul 17, 9:52 AM EDTSpecial Weather StatementALYLewis38 min
Jul 17, 11:21 AM EDTSpecial Weather StatementALYHerkimer39 min
Jul 17, 11:59 AM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jul 17, 12:04 PM EDTSpecial Weather StatementALYHerkimer56 min
Jul 17, 12:29 PM EDTSevere Thunderstorm WarningALYHamilton61 min
Jul 17, 12:42 PM EDTSevere Thunderstorm WarningALYHerkimer63 min
Jul 17, 1:25 PM EDTSpecial Weather StatementALYOneida35 min
Jul 17, 1:30 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jul 17, 1:31 PM EDTSevere Thunderstorm WarningALYHamilton, Warren59 min
Jul 17, 1:54 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer66 min
Jul 17, 2:28 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton62 min
Jul 17, 2:41 PM EDTSpecial Weather StatementALYWarren64 min
Jul 17, 2:56 PM EDTAreal Flood AdvisoryALYFulton, Hamilton3 hr
Jul 17, 3:14 PM EDTSpecial Weather StatementALYSaratoga61 min
Jul 17, 3:42 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jul 17, 3:47 PM EDTAreal Flood WarningALYFulton3 hr
Jul 17, 3:53 PM EDTSevere Thunderstorm WarningALYHerkimer25 min
Jul 17, 4:04 PM EDTSpecial Weather StatementALYSaratoga56 min
Jul 17, 4:30 PM EDTAreal Flood AdvisoryALYSaratoga, Schenectady2 hr
Jul 17, 4:30 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady45 min
Jul 17, 4:47 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington58 min
Jul 17, 5:46 PM EDTSpecial Weather StatementALYSaratoga, Schenectady44 min
Jul 17, 5:50 PM EDTFlash Flood WarningALYSaratoga, Schenectady5 hr
Jul 17, 6:31 PM EDTSpecial Weather StatementALYSchoharie59 min
Jul 17, 6:52 PM EDTSpecial Weather StatementALYRensselaer38 min
Jul 17, 7:26 PM EDTSpecial Weather StatementALYAlbany, Schenectady49 min
Jul 17, 7:59 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.